|Reyataz and Side effects
Jan 23, 2011
Hello, exactly two weeks ago I was put on Reyataz, Truvada, and Norvir. Only three days into the treatment I started getting yellowish eyes. I went to the doctor on day 5 and he ordered blood work. The office called back and said everything appeared to be ok. It is now exactly 2 weeks into the treatment and I noticed my stool color was a strange grayish color. This has me alarmed as I have read warnings about the eye coloring and the clay colored stool meaning there is possible liver damage. When the office called and told me the blood work looked ok, and that I should be fine till my next appointment that my original doctor (on day 5 the visit I made was with a different doctor because my doctor was not available but they work together) made for me 8 weeks after I first started this new treatment. Im not comfortable waiting another 6weeks. Should this new side effect (light colored stool) in addition to the yellowing of the eyes be something more alarming than just the yellowing. I had been tested for Hepatitis and was negative, but that was 2years ago. Im really concerned. Are there ways to cleanse the liver while on the meds, is it possible I was exposed to Hepatitis since my last test, and back in October I was first put on Atripla but developed a rash that moved into my mouth, after my doctor took me off of Atripla due to the rash (I only took it for 12 days) she decided to have me take a Phenom and Genome test (after learing what that was I kinda think it would have been best had she given that to me BEFORE she started me on Atripla or anything for that matter)The test showed that I was resistant to Sustiva so I probably should have never been on it to begin with. I went through alot of discomfort and sleepless nights due to the rash, I couldnt even brush my teeth it felt like I burned my mouth with hot soup, Im not sure if it was the stress I was going through with the rash or what but shortly (a week or less) after I stopped the Atripla I got The Shingles. Basically, Im very patient and trusting with my doctors, but I just dont know if this new side effect (the light stool) in addition to the yellow eyes is really something that should cause me to be alarmed. Im getting pretty frustrated with all the troubles Ive been having with these meds. Is there anything you can advise me I would appreciate it. Thanks Jason:o)
Response from Dr. Henry
Light stool likely not a worrisome issue indicating a serious side effect from your HIV regimen. For reassurance you may want to ask if you can get another set of blood tests looking at liver, renal, and basic safety tests in the next 1-2 weeks so make sure nothing unusual is going on. Light colored stool can indicate a health problem such as a biliary tract problem (such as gall stone disease) that usually would not be related to the HIV meds. KH
Yellow fever vaccination and HIV+ ok to get it?
bitter mouth taste
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.